Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Detroit, MI

March 16, 20164 counties in Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Mar 16, 2016, 1:45 PM EDT for 4 counties in Michigan. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2016, 1:45 PM EDT (17:45 UTC)
Expired
Mar 16, 2016, 2:45 PM EDT
In force
60 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Lapeer County, MI, Macomb County, MI, Oakland County, MI, Washtenaw County, MI

The radar

The Detroit radar (KDTX), 22 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 1:50 PM EDTTSTM WND GST 49Novi, MISEVERAL 1-2 INCH DIAMETER BRANCHES DOWN
Mar 16, 1:58 PM EDTTSTM WND DMG2 N Pontiac, MILARGE TREE SNAPPED AT BASE.
Mar 16, 2:18 PM EDTTSTM WND DMG2 Ene Romeo, MIBRANCHES DOWN ACROSS ROMERO PLANK RD BETWEEN 32 AND 33 MILE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 427 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

588 
WUUS53 KDTX 161745
SVRDTX
MIC087-099-125-161-161845-
/O.NEW.KDTX.SV.W.0001.160316T1745Z-160316T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
145 PM EDT WED MAR 16 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACOMB COUNTY IN SOUTHEASTERN MICHIGAN...
  OAKLAND COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHEASTERN WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHERN LAPEER COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 245 PM EDT

* AT 144 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ORTONVILLE TO NEAR MILFORD TO SALEM...MOVING
  NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ORTONVILLE AROUND 150 PM EDT.
  OXFORD...METAMORA AND CLARKSTON AROUND 155 PM EDT.
  PONTIAC AND NOVI AROUND 200 PM EDT.
  DRYDEN AND WEST BLOOMFIELD AROUND 205 PM EDT.
  SOUTHFIELD...IMLAY CITY...ALMONT AND BIRMINGHAM AROUND 210 PM EDT.
  ROYAL OAK AROUND 215 PM EDT.
  TROY AND ROMEO AROUND 220 PM EDT.
  STERLING HEIGHTS...ROCHESTER...CLINTON AND ARMADA AROUND 225 PM
  EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CLINTON TOWNSHIP...DAVISBURG...WATERFORD...RAY CENTER...WALLED
LAKE...SHELBY TOWNSHIP...LAKEVILLE...KEEGO HARBOR...WOLVERINE LAKE
AND LAKE ORION.

LAT...LON 4265 8280 4263 8282 4247 8308 4244 8355
      4241 8355 4232 8373 4256 8359 4286 8352
      4288 8349 4288 8345 4290 8345 4315 8300
      4290 8299 4289 8274 4269 8272
TIME...MOT...LOC 1744Z 240DEG 44KT 4284 8343 4261 8349 4241 8361 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
4 follow-up statements
394 
WWUS53 KDTX 161757
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
157 PM EDT WED MAR 16 2016

MIC161-161805-
/O.CAN.KDTX.SV.W.0001.000000T0000Z-160316T1845Z/
WASHTENAW MI-
157 PM EDT WED MAR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHTENAW COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4265 8280 4263 8282 4247 8308 4244 8353
      4270 8343 4293 8340 4315 8300 4290 8299
      4289 8274 4269 8272
TIME...MOT...LOC 1755Z 240DEG 44KT 4290 8329 4267 8335 4247 8347 

$$

MIC087-099-125-161845-
/O.CON.KDTX.SV.W.0001.000000T0000Z-160316T1845Z/
MACOMB MI-OAKLAND MI-LAPEER MI-
157 PM EDT WED MAR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR MACOMB...EASTERN OAKLAND AND SOUTHEASTERN LAPEER COUNTIES...

AT 155 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR METAMORA TO NEAR PONTIAC TO NOVI...MOVING
NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  METAMORA AROUND 200 PM EDT.
  DRYDEN AROUND 205 PM EDT.
  SOUTHFIELD...IMLAY CITY AND ALMONT AROUND 210 PM EDT.
  ROYAL OAK AND BIRMINGHAM AROUND 215 PM EDT.
  WARREN...TROY AND ROMEO AROUND 220 PM EDT.
  STERLING HEIGHTS AND ROCHESTER AROUND 225 PM EDT.
  CLINTON AND ARMADA AROUND 230 PM EDT.
  MEMPHIS AND MACOMB TOWNSHIP AROUND 235 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CLINTON TOWNSHIP...WATERFORD...RAY CENTER...WALLED LAKE...SHELBY
TOWNSHIP...LAKEVILLE...KEEGO HARBOR...WOLVERINE LAKE...LAKE ORION AND
UTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4265 8280 4263 8282 4247 8308 4244 8353
      4270 8343 4293 8340 4315 8300 4290 8299
      4289 8274 4269 8272
TIME...MOT...LOC 1755Z 240DEG 44KT 4290 8329 4267 8335 4247 8347 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

RBP
118 
WWUS53 KDTX 161812
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
212 PM EDT WED MAR 16 2016

MIC087-099-125-161845-
/O.CON.KDTX.SV.W.0001.000000T0000Z-160316T1845Z/
MACOMB MI-OAKLAND MI-LAPEER MI-
212 PM EDT WED MAR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR MACOMB...EASTERN OAKLAND AND SOUTHEASTERN LAPEER COUNTIES...

AT 211 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IMLAY CITY TO NEAR ROCHESTER TO NEAR BIRMINGHAM...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  IMLAY CITY AROUND 215 PM EDT.
  WARREN AND ROMEO AROUND 220 PM EDT.
  STERLING HEIGHTS...CLINTON AND ARMADA AROUND 230 PM EDT.
  MEMPHIS AND MACOMB TOWNSHIP AROUND 235 PM EDT.
  NEW BALTIMORE AND RICHMOND AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CLINTON TOWNSHIP...RAY CENTER...SHELBY TOWNSHIP...LAKEVILLE...
UTICA...PLEASANT RIDGE...STONEY CREEK METRO PARK...CLAWSON...LEONARD
AND BERKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4265 8280 4263 8282 4247 8308 4246 8327
      4277 8318 4303 8315 4315 8300 4290 8299
      4289 8274 4269 8272
TIME...MOT...LOC 1811Z 240DEG 44KT 4299 8308 4276 8314 4256 8326 

HAIL...<.75IN
WIND...60MPH
 
$$

RBP
433 
WWUS53 KDTX 161826
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
226 PM EDT WED MAR 16 2016

MIC087-125-161835-
/O.CAN.KDTX.SV.W.0001.000000T0000Z-160316T1845Z/
OAKLAND MI-LAPEER MI-
226 PM EDT WED MAR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OAKLAND AND
SOUTHEASTERN LAPEER COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4265 8280 4263 8282 4251 8301 4289 8299
      4289 8274 4273 8273 4269 8272
TIME...MOT...LOC 1825Z 240DEG 44KT 4307 8288 4284 8294 4264 8306 

$$

MIC099-161845-
/O.CON.KDTX.SV.W.0001.000000T0000Z-160316T1845Z/
MACOMB MI-
226 PM EDT WED MAR 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EASTERN MACOMB COUNTY...

AT 225 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CAPAC TO NEAR ARMADA TO NEAR ROCHESTER...MOVING
NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MEMPHIS AROUND 240 PM EDT.
  NEW BALTIMORE AND RICHMOND AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE RAY
CENTER...NEW HAVEN...CHESTERFIELD TOWNSHIP...CLINTON TOWNSHIP...
FRASER AND UTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4265 8280 4263 8282 4251 8301 4289 8299
      4289 8274 4273 8273 4269 8272
TIME...MOT...LOC 1825Z 240DEG 44KT 4307 8288 4284 8294 4264 8306 

HAIL...<.75IN
WIND...60MPH
 
$$

RBP
159 
WWUS53 KDTX 161839
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
239 PM EDT WED MAR 16 2016

MIC099-161849-
/O.EXP.KDTX.SV.W.0001.000000T0000Z-160316T1845Z/
MACOMB MI-
239 PM EDT WED MAR 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MACOMB COUNTY WILL
EXPIRE AT 245 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE THROUGHOUT THE REMAINDER OF THE AFTERNOON.

LAT...LON 4265 8280 4263 8282 4251 8301 4289 8299
      4289 8274 4273 8273 4269 8272
TIME...MOT...LOC 1837Z 240DEG 44KT 4307 8288 4284 8294 4264 8306 

$$

RBP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 1:12 PM EDT, 33 minutes earlier.

Area forecast discussion, Mar 16, 1:12 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
112 PM EDT WED MAR 16 2016

.AVIATION...

SHOWERS WILL CONTINUE AT ALL TAF SITES THROUGH THE AFTERNOON AS LOW
PRESSURE PIVOTS OVER THE GREAT LAKES REGION. LOCALLY HEAVY
PRECIPITATION IN RAIN SHOWERS WILL REDUCE VISIBILITIES IN RAIN
SHOWERS. IN ADDITION TO RAIN...GUSTY CONDITIONS WILL ALSO CREATE
AVIATION DIFFICULTIES. GUSTS ARE EXPECTED TO REACH UP TO 40 KNOTS
WITH GUSTS REACHING UP TO 50 KNOTS INSIDE THE RAIN SHOWERS. CEILINGS
AND VISIBILITIES WILL IMPROVE AFTER 00Z THURSDAY AS LOW PRESSURE
TRACKS NORTHWARD. WHILE WIND GUSTS ARE EXPECTED TO LET UP
OVERNIGHT...SUSTAINED WINDS WILL REMAIN STRONG THROUGH THE OVERNIGHT
PERIOD WITH WIND GUSTS INCREASING ONCE AGAIN ON THURSDAY AFTER 12Z.

FOR DTW...RAIN SHOWERS WILL STICK AROUND THROUGH THE AFTERNOON. IN
ADDITION TO RAIN...WIND GUSTS ARE EXPECTED TO REACH UP TO 40 KNOTS.
WINDS DIMINISH SLIGHTLY OVERNIGHT...WITH GUSTY CONDITIONS
RETURNING TO THE TERMINAL ON THURSDAY.

//DTW THRESHOLD PROBABILITIES...

* MODERATE CONFIDENCE IN ISOLATED THUNDERSTORM DEVELOPMENT WEDNESDAY
  AFTERNOON.

* HIGH CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FT THROUGH 00Z
  THURSDAY.

&&

.PREV DISCUSSION...ISSUED 305 AM EDT WED MAR 16 2016

DISCUSSION...

STRONG LOW PRESSURE DEEPENING OVER THE WESTERN GREAT LAKES EARLY
THIS MORNING (NEARING 990 MB AS OF 7Z)...AND LATEST TRENDS AND 00Z
MODEL DATA SUPPORT A TRACK MORE THROUGH CENTRAL/EASTERN WISCONSIN
(VS WESTERN WISCONSIN)...WITH ENOUGH FORWARD NORTHEAST MOMENTUM TO
CARRY THE LOW PRESSURE CENTER INTO THE U.P. OR NORTHERN LAKE
MICHIGAN THIS EVENING...PLACING MUCH OF SOUTHEAST MICHIGAN IN A
BETTER POSITION/STRONGER PRESSURE GRADIENT...AS THE LOW LOOKS TO
BOTTOM OUT DURING THE DAY SOMEWHERE BETWEEN 983-986 MB.
MEANWHILE...A SECOND UPPER LEVEL LOW BACK ACROSS SOUTH CENTRAL
CANADA WILL HELP TO FACILITATE COLDER AIR WRAPPING INTO THE GREAT
LAKES CIRCULATION...WITH 850 MB TEMPS DROPPING BELOW ZERO LATE
TODAY ACROSS THE NORTHERN TWO THIRDS OF LOWER MICHIGAN...WITH
FURTHER COOLING IN THE EVENING...-3 TO -4 C. HAVE EXPANDED THE
WIND ADVISORY FARTHER NORTH...WITH MAIN FOCUS/STRONGEST WINDS
EXPECTED ACROSS THE TRI-CITIES REGION AND FLINT VICINITY AS 55+
KNOTS NOTED AT 850 MB LATE TODAY (PER NAM/UKMET)...AND THE FACT
SAGINAW VALLEY TENDS TO OVERACHIEVE WITH SOUTHWEST WIND DIRECTION.
1000-850 MB LAPSE RATES PROGGED TO BE 8 C/KM OR SLIGHTLY BETTER
TOWARD 00Z THURSDAY ACROSS THE NORTH...SUPPORTING BETTER
MIXING....WHICH LOOKS TO BE SLOW TO DIMINISH EVEN WHEN DAYLIGHT
HOURS COME TO AN END AS COLD ADVECTION CONTINUES. WILL HAVE UP TO
3 SEPARATE WIND ADVISORY BREAKOUTS TO ACCOUNT FOR MAINLY TIMING
DIFFERENCES. ALSO HAVE CONCERN WITH STEEP LOW LEVEL LAPSE RATES
GENERATING A COUPLE SHOWERS FARTHER NORTH THIS AFTERNOON...WHICH
COULD TRANSPORT EVEN STRONGER WINDS (55-60 MPH) TO THE SURFACE
WITH DEEP/DRY SUB CLOUD LAYER...SEE FLINT NAM BUFKIT SOUNDING. DAY
SHIFT WILL HAVE TO MONITOR THIS CLOSELY FOR POSSIBLE SHORT FUSED
WARNINGS.

ELEVATED INSTABILITY AXIS/STEEP MID LEVEL LAPSE RATES WILL BE EXITING
SOUTHEAST MICHIGAN SHORTLY PAST 12Z...AND STILL WILL HAVE TO BE
LEARY FOR HAIL FOR ANOTHER COUPLE OF HOURS...OTHERWISE MID LEVEL DRY
SLOT REACHING JUST PAST THE SOUTHERN MICHIGAN BORDER TODAY SHOULD
SUPPORT SOME DEVELOPING SUNSHINE IN THE FAR SOUTH...AND WITH MIXING
DEPTHS LIKELY EXCEEDING 850 MB...HIGHS IN THE MID 60S ACROSS THE FAR
SOUTH IS POSSIBLE...WITH TEMPS LOWERING AS ONE HEADS NORTHWEST (MID
50S LIKELY TRI-CITIES) DUE TO CLOUDS AND CLOSER TO THE COLD CORE OVER
WESTERN GREAT LAKES.

STACKED LOWS OVER/NEAR STRAIGHTS TONIGHT WILL BECOME MORE WEST-EAST
ELONGATED AND GRADUALLY SINK SOUTH THURSDAY....AS STRONG PV
ANOMALY/TROUGH DESCENDS SOUTH THROUGH EASTERN CANADA THURSDAY
NIGHT INTO FRIDAY...DELIVERING A GLANCING SHOT OF COLD AIR...BUT
STILL RESPECTABLE IN THE -8 TO -12 C RANGE AT 850 MB LEVEL FRIDAY
EVENING...PER 00Z EURO. LARGE SURFACE HIGH IN PLACE ON SATURDAY
WILL LIMIT MIXING DEPTHS...BUT STRONGER MARCH SUNSHINE SHOULD ALLOW
MAXES TO REACH AROUND 40 DEGREES...EVEN WITH 850 MB TEMPS HOLDING IN
THE -7 TO -8 C RANGE.

RE-ENFORCING/BETTER SHOT OF COLD AIR TO ARRIVE FOR THE END OF THE
WEEKEND AS NORTHERN STREAM TROUGH DIVES SOUTHEAST FROM CENTRAL
CANADA...WITH TROUGH AXIS SITUATED OVER EASTERN GREAT LAKES
MONDAY MORNING. 850 MB TEMPS PROGGED TO DIP INTO THE NEGATIVE
LOWER TEENS...BUT WITH THE UNFAVORABLE NORTHWEST FLOW WILL BE HARD
PRESSED TO SEE LAKE EFFECT ACTIVITY REACH THE CWA (PERHAPS A
FLURRY).

MARINE...

SAGINAW BAY...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE
ARE UPGRADED TO GALE WARNINGS WITH THIS FORECAST CYCLE FOR WESTERLY
GALES FROM MID MORNING THROUGH MID EVENING. A GALE WARNING REMAINS
IN EFFECT FOR THE NORTH HALF OF LAKE HURON WHERE EASTERLY GALES WILL
OCCUR THROUGH MID AFTERNOON. STABILITY IS EXPECTED TO HOLD OVER
SOUTHERN LAKE HURON AND LIMIT GUSTS BELOW GALES THERE. SHOWERS AND
THUNDERSTORMS WILL HAVE GREATEST COVERAGE DURING THE MORNING WITH AT
LEAST SCATTERED COVERAGE DURING AFTERNOON INTO EVENING...ESPECIALLY
NORTHERN LAKE HURON. THE LOW WILL WEAKEN BY THURSDAY WHILE DRIFTING
EASTWARD THURSDAY ALLOWING WINDS TO DIMINISH. A COLD FRONT THEN
SETTLE OVER LAKE HURON AND LOWER MICHIGAN EARLY FRIDAY. MODERATE
NORTHERLY WIND WILL BRING COOLER AIR INTO THE REGION WITH HIGH
PRESSURE BY SATURDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ055-062-063-
     068>070-075-076-082-083.

     WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MIZ047>049-053-054-
     060-061.

LAKE HURON...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ441>443.

     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR LHZ421-422.

     GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR LHZ361-362.

LAKE ST CLAIR...GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR LEZ444.

&&

AVIATION.....RK
DISCUSSION...SF
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 16, 3:47 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 AM EDT WED MAR 16 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-170800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
347 AM EDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL COME TO AN END FROM
SOUTHWEST TO NORTHEAST THIS MORNING. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE...BUT STILL WILL BE CAPABLE OF PRODUCING HAIL LESS
THAN 1 INCH IN DIAMETER. STORM MOTION WILL BE NORTHEAST AROUND 40
MPH.

A WIND ADVISORY IS IN EFFECT TODAY INTO THIS EVENING. REFER TO
THE LATEST URGENT WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WESTERLY WINDS GUSTING BETWEEN 35 AND 45 MPH ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-170800-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
347 AM EDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS AND SMALL CRAFT ADVISORIES ARE IN EFFECT. REFER TO
LATEST MARINE FORECAST FOR DETAILS.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL COME TO AN END FROM
SOUTHWEST TO NORTHEAST THIS MORNING. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE...BUT STILL WILL BE CAPABLE OF PRODUCING HAIL LESS
THAN 1 INCH IN DIAMETER. STORM MOTION WILL BE NORTHEAST AROUND
35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

In the hours before

Local storm report, Mar 16, 8:15 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
815 AM EDT WED MAR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     HAIL             5 W SAGINAW             43.42N 84.04W
03/16/2016  M0.50 INCH       SAGINAW            MI   TRAINED SPOTTER

            NEAR M46 AND M47

0810 AM     HAIL             PORT HURON              42.99N 82.43W
03/16/2016  M0.50 INCH       ST. CLAIR          MI   TRAINED SPOTTER

            DIME SIZE HAIL

&&

DT
Special weather statement, Mar 16, 11:18 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1118 AM EDT WED MAR 16 2016

MIZ060-061-068-069-161645-
GENESEE-SHIAWASSEE-OAKLAND-LIVINGSTON-
1118 AM EDT WED MAR 16 2016

...A LINE OF SHOWERS WILL AFFECT GENESEE...OAKLAND...SHIAWASSEE AND
LIVINGSTON COUNTIES...

AT 1117 AM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR HASLETT TO NEAR LESLIE...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WARREN...FLINT...TROY...SOUTHFIELD...PONTIAC...NOVI...OWOSSO...
HARTLAND...FENTON...HOWELL...FLUSHING...GRAND BLANC...BRIGHTON...
MILFORD...HOLLY...DAVISON...DURAND...OXFORD...FOWLERVILLE AND CLIO.

LAT...LON 4313 8393 4322 8392 4322 8346 4288 8345
      4289 8310 4245 8308 4242 8414 4277 8416
      4278 8436 4313 8437
TIME...MOT...LOC 1517Z 243DEG 37KT 4281 8434 4248 8440

DRK
Local storm report, Mar 16, 1:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
101 PM EDT WED MAR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     NON-TSTM WND GST 2 W WATERFORD           42.66N 83.43W
03/16/2016  M56 MPH          OAKLAND            MI   ASOS

            AT OAKLAND COUNTY INTERNATIONAL /KPTK/

&&

DT
Special weather statement, Mar 16, 1:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
101 PM EDT WED MAR 16 2016

MIZ054-055-062-063-069-070-076-161730-
MACOMB-ST. CLAIR-OAKLAND-SANILAC-WAYNE-TUSCOLA-LAPEER-
101 PM EDT WED MAR 16 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT...

AT 100 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR BROWN CITY TO NEAR DETROIT...AND MOVING EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WARREN...LIVONIA...TROY...SOUTHFIELD...TAYLOR...ST. CLAIR SHORES...
PONTIAC...NOVI...PORT HURON...ROMULUS...MOUNT CLEMENS...NEW
BALTIMORE...LAPEER...MILFORD...HOLLY...RICHMOND...ST. CLAIR...GROSSE
POINTE...CARO AND ALGONAC.

LAT...LON 4261 8254 4260 8254 4256 8276 4253 8267
      4252 8268 4253 8270 4256 8285 4239 8289
      4217 8315 4217 8316 4218 8315 4219 8315
      4218 8354 4244 8353 4244 8365 4287 8369
      4288 8345 4354 8347 4352 8258 4298 8241
TIME...MOT...LOC 1700Z 262DEG 34KT 4326 8298 4234 8313
Special weather statement, Mar 16, 1:06 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
106 PM EDT WED MAR 16 2016

MIZ047-048-053-054-060-061-068-075-076-161745-
SAGINAW-BAY-MIDLAND-GENESEE-WASHTENAW-SHIAWASSEE-WAYNE-LIVINGSTON-
TUSCOLA-
106 PM EDT WED MAR 16 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT...

AT 106 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR BAY CITY TO NEAR LINDEN TO NEAR CHELSEA...AND MOVING EAST AT 35
MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL BE NEAR...
  FENTON AND LINDEN AROUND 110 PM EDT.
  MUNGER AND LAKE FENTON AROUND 115 PM EDT.
  DEXTER AND REESE AROUND 120 PM EDT.
  ANN ARBOR AND SALINE AROUND 135 PM EDT.
  DIXBORO AROUND 140 PM EDT.
  YPSILANTI AND WILLIS AROUND 145 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE UNADILLA...
POSEYVILLE...NELSON...DEERFIELD TOWNSHIP...PLEASANT LAKE...ARTHUR...
BUENA VISTA TOWNSHIP...SHIAWASSEE NATIONAL WILDLIFE REFUGE...
BRIDGEWATER AND CHILSON.

LAT...LON 4356 8360 4323 8366 4323 8346 4288 8345
      4289 8368 4256 8368 4243 8366 4243 8351
      4209 8350 4207 8413 4275 8415 4278 8416
      4278 8436 4347 8437 4347 8443 4356 8444
TIME...MOT...LOC 1706Z 273DEG 32KT 4354 8388 4278 8379 4228 8408
Local storm report, Mar 16, 1:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
113 PM EDT WED MAR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     NON-TSTM WND GST 3 SW TROY               42.54N 83.18W
03/16/2016  M48 MPH          OAKLAND            MI   AWOS

            AT OAKLAND-TROY AIRPORT

&&

DT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:45 PM EDTWind AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more23 hr
Mar 16, 12:17 AM EDTSpecial Weather StatementDTXGenesee, Lapeer, Livingston, Macomb, Midland, Monroe and 5 more118 min
Mar 16, 2:06 AM EDTSpecial Weather StatementDTXBay, Genesee, Huron, Lapeer, Macomb, Midland and 5 more114 min
Mar 16, 6:17 AM EDTSpecial Weather StatementDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 3 more118 min
Mar 16, 11:18 AM EDTSpecial Weather StatementDTXGenesee, Livingston, Oakland, Shiawassee87 min
Mar 16, 1:01 PM EDTSpecial Weather StatementDTXLapeer, Macomb, Oakland, Saint Clair, Sanilac, Tuscola and 1 more29 min
Mar 16, 1:06 PM EDTSpecial Weather StatementDTXGenesee, Livingston, Saginaw, Shiawassee, Washtenaw39 min
Mar 16, 1:14 PM EDTSpecial Marine WarningDTX91 min
Mar 16, 2:00 PM EDTSpecial Weather StatementDTXHuron, Lapeer, Saint Clair, Sanilac, Tuscola60 min
Mar 16, 2:11 PM EDTSevere Thunderstorm WarningDTXSaint Clair46 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.